MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMALRS PLATELET PLASMA RBC AUTOPAS SET

TERUMO BCT TRIMA ACCEL; TRIMALRS PLATELET PLASMA RBC AUTOPAS SET
Catalog Number 5824102
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.The customer reported that during donation the pas did not flow.The pas seal was broken and clamp was open, blood entered the platelet line and side bag, and there was no indication on the device of how much pas needed to be added.Pas does not continue after correctly connecting and breaking the shear pin.The wbc count is not available at this time there was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.Terumo bct is awaiting return of the disposable set for evaluation.
 
Additional Manufacturer Narrative
Investigation is in process, a follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: the run data file (rdf) was analyzed for this event.By system design, when donor rinseback is not entered or completed, the system does not perform the normal checks for proper channel line clamp closure or proper pas connection because the tubing set and return reservoir remains full of donor blood.Instead, proper steps are assumed to be taken, alerts are not generated, and an end of run summary flag is presented to verify platelet volume in case of an undetected error, such as this.Run data file analysis did not show a conclusive root cause for the low pas volume delivery in this procedure.Potential causes include, but are not limited to: - frangible tip reseated restricting flow - the filter on the pas line was not correctly primed - pas line partially occluded review of the available pictures showed that after completion of the pas addition phase, blood was present from the return reservoir to the platelet bag line.The procedure was aborted due to a ¿return pressure too high¿ alert that occurred 16 seconds into the return phase, when the return reservoir was filled with blood.It is possible, though not conclusive, the cassette was raised before the platelet line was sealed, thereby directing blood into the platelet recirculation line due to pump movements as the cassette was raised.The device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.A used pas line subassembly from a trima accel disposable set was received.The subassembly was flow tested using a fluid-filled syringe and no occlusions were identified.Root cause: a root cause assessment was performed for this complaint.By system design, when donor rinseback is not entered or completed, the system does not perform the normal checks for proper channel line clamp closure or proper pas connection because the tubing set and return reservoir remains full of donor blood.Instead, proper steps are assumed to be taken, alerts are not generated, and an end of run summary flag is presented to verify platelet volume in case of an undetected error, such as this.Run data file analysis did not show a conclusive root cause for the low pas volume delivery in this procedure.Potential causes include, but are not limited to: frangible tip reseated restricting flow the filter on the pas line was not correctly primed, pas line partially occluded review of the available pictures showed that after completion of the pas addition phase, blood was present from the return reservoir to the platelet bag line.The procedure was aborted due to a ¿return pressure too high¿ alert that occurred 16 seconds into the return phase, when the return reservoir was filled with blood.It is possible, though not conclusive, the cassette was raised before the platelet line was sealed, thereby directing blood into the platelet recirculation line due to pump movements as the cassette was raised.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.The customer reported that during donation the pas did not flow.The pas seal was broken and clamp was open, blood entered the platelet line and side bag, and there was no indication on the device of how much pas needed to be added.Pas does not continue after correctly connecting and breaking the shear pin.The product wbc count was not tested.There was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.
 
Additional Manufacturer Narrative
Investigation: the run data file (rdf) was analyzed for this event.By system design, when donor rinseback is not entered or completed, the system does not perform the normal checks for proper channel line clamp closure or proper pas connection because the tubing set and return reservoir remains full of donor blood.Instead, proper steps are assumed to be taken, alerts are not generated, and an end of run summary flag is presented to verify platelet volume in case of an undetected error, such as this.Run data file analysis did not show a conclusive root cause for the low pas volume delivery in this procedure.Potential causes include, but are not limited to: - frangible tip reseated restricting flow - the filter on the pas line was not correctly primed - pas line partially occluded review of the available pictures showed that after completion of the pas addition phase, blood was present from the return reservoir to the platelet bag line.The procedure was aborted due to a return pressure too high alert that occurred 16 seconds into the return phase, when the return reservoir was filled with blood.It is possible, though not conclusive, the cassette was raised before the platelet line was sealed, thereby directing blood into the platelet recirculation line due to pump movements as the cassette was raised.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, b.6, d.9, h.3, e.1 and h.10 and corrected information in e.1.Investigation: the run data file (rdf) was analyzed for this event.By system design, when donor rinseback is not entered or completed, the system does not perform the normal checks for proper channel line clamp closure or proper pas connection because the tubing set and return reservoir remains full of donor blood.Instead, proper steps are assumed to be taken, alerts are not generated, and an end of run summary flag is presented to verify platelet volume in case of an undetected error, such as this.Run data file analysis did not show a conclusive root cause for the low pas volume delivery in this procedure.Potential causes include, but are not limited to: - frangible tip reseated restricting flow - the filter on the pas line was not correctly primed - pas line partially occluded review of the available pictures showed that after completion of the pas addition phase, blood was present from the return reservoir to the platelet bag line.The procedure was aborted due to a ¿return pressure too high¿ alert that occurred 16 seconds into the return phase, when the return reservoir was filled with blood.It is possible, though not conclusive, the cassette was raised before the platelet line was sealed, thereby directing blood into the platelet recirculation line due to pump movements as the cassette was raised.The device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.A used pas line subassembly from a trima accel disposable set was received.The subassembly was flow tested using a fluid-filled syringe and no occlusions were identified.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description

Brand Name
TRIMA ACCEL
Common Device Name
TRIMALRS PLATELET PLASMA RBC AUTOPAS SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key18596201
Report Number1722028-2024-00033
Device Sequence Number6726250
Product Code GKT
UDI-Device Identifier05020583824102
UDI-Public05020583824102
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5824102
Device Lot Number2305264151
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer02/15/2024
02/27/2024
04/05/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date02/22/2024
03/18/2024
04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown